Alert archive / Arizona / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood watch at Jul 3, 2012, 4:35 AM MST. It took effect at Jul 3, 2012, 3:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2012, 4:35 AM MST (11:35 UTC)
- In effect from
- Jul 3, 2012, 3:00 PM MST
- Expired
- Jul 4, 2012, 3:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
057 WGUS65 KPSR 031135 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 435 AM MST TUE JUL 3 2012 ...FLASH FLOOD WATCH FOR THE SUNFLOWER BURN AREA... AZZ024-031945- /O.NEW.KPSR.FF.A.0001.120703T2200Z-120704T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 435 AM MST TUE JUL 3 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST-CENTRAL ARIZONA... INCLUDING THE FOLLOWING AREA...FAR NORTHEAST MARICOPA COUNTY ENCOMPASSING THE SUNFLOWER BURN AREA. * FROM 3 PM MST THIS AFTERNOON THROUGH LATE TONIGHT * CONDITIONS WILL BE FAVORABLE THIS AFTERNOON AND EVENING FOR THE DEVELOPMENT OF THUNDERSTORMS THAT WILL PRODUCE SUFFICIENT RAINFALL TO CAUSE EXCESSIVE RUNOFF OVER THE SUNFLOWER BURN AREA. * THERE IS POTENTIAL FOR FLOODING OF SYCAMORE CREEK AND ITS TRIBUTARIES WHICH WOULD AFFECT THE COMMUNITY OF SUNFLOWER AS WELL AS FOREST ROADS AND TRAILS. IF HIGH WATER DEVELOPS IN SYCAMORE CREEK...IT COULD TRAVEL WELL DOWNSTREAM OF SUNFLOWER AND POSSIBLY REACH LOCATIONS INCLUDING ROUND VALLEY AND SUGAR LOAF MOUNTAIN RECREATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
1 follow-up statement
562 WGUS65 KPSR 032111 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 211 PM MST TUE JUL 3 2012 ...FLASH FLOOD WATCH CONTINUES FOR THE SUNFLOWER BURN AREA... AZZ024-041000- /O.CON.KPSR.FF.A.0001.120703T2200Z-120704T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 211 PM MST TUE JUL 3 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF EAST-CENTRAL ARIZONA...INCLUDING THE FOLLOWING AREA... IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. * THROUGH LATE TONIGHT * CONDITIONS WILL BE FAVORABLE TONIGHT FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THAT WILL PRODUCE SUFFICIENT RAINFALL TO CAUSE EXCESSIVE RUNOFF OVER THE SUNFLOWER BURN AREA. DUE TO SOIL CONDITIONS AS A RESULT OF THE EXTREME BURN...VERY LITTLE RAINFALL WILL BE NECESSARY TO PRODUCE FLASH FLOODING. THUNDERSTORMS PRODUCING LESS THAN ONE HALF INCH OF RAIN MAY LEAD TO FLASH FLOODING IN THE WATCH AREA. * THERE IS POTENTIAL FOR FLOODING OF SYCAMORE CREEK AND ITS TRIBUTARIES WHICH WOULD AFFECT THE COMMUNITY OF SUNFLOWER AS WELL AS FOREST ROADS AND TRAILS. IF HIGH WATER DEVELOPS IN SYCAMORE CREEK...IT COULD TRAVEL WELL DOWNSTREAM OF SUNFLOWER AND POSSIBLY REACH LOCATIONS INCLUDING ROUND VALLEY AND SUGAR LOAF MOUNTAIN RECREATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 8:50 PM MST, 7 hours 45 minutes earlier.
Area forecast discussion, Jul 2, 8:50 PM MST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 850 PM MST MON JUL 2 2012 .SYNOPSIS... MOISTURE WILL CONTINUE TO RAMP UP OVER SOUTHERN ARIZONA LEADING TO INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA THROUGH TUESDAY...EXPANDING INTO SOUTHEAST CALIFORNIA WEDNESDAY. WITH HIGHER HUMIDITY VALUES AND MORE CLOUDINESS...HIGH TEMPERATURES WILL COOL...DROPPING INTO THE 90S FOR WEDNESDAY. MOISTURE BEGINS TO THIN DURING THE LATTER HALF OF THE WEEK FOR REDUCED STORM CHANCES AND INCREASING TEMPERATURES. && .DISCUSSION... NOTICEABLY MORE MOIST ATMOSPHERE TODAY...WITH PERSISTENT MID LEVEL CLOUDINESS THAT FINALLY DISPERSED AFTER MIDDAY ACROSS CENTRAL ARIZONA. IMPRESSIVE LOW LEVEL MOISTURE FEED ALONG THE COLORADO RIVER VALLEY AND FAR WESTERN ARIZONA THAT COMMENCED AFTER 18Z/11AM LST WITH 60 DEGREE DEWPOINT VALUES REACHING AS FAR NORTH AS PARKER. CONVECTIVE ACTIVITY REMAINED CONFINED ACROSS THE SOUTHEAST CORNER OF ARIZONA AND CONTINUES THIS HOUR ACROSS NORTHERN SONORA...TIED TO AREAS OF BEST DIFLUENCE AROUND THE UPPER LEVEL HIGH/INVERTED TROUGH INTERSECTION AS WELL AS THE THETA-E RIDGE. TOOK OUR POPS DOWN TO BELOW MENTION FOR THE REST OF THE EVENING ACROSS THE CENTRAL DESERTS AS OUR WEATHER OPPORTUNITY WINDOW HAS PASSED US...FOR THIS EVENING. ALSO MADE ADJUSTMENTS TO THIS EVENING/S AND TOMORROW MORNING/S DEWPOINT FORECAST...AS ELEVATED VALUES STILL REMAIN IN THE OBSERVATIONS THAT WERE NOT REFLECTED IN THE CURRENT FORECAST. PREVIOUS DISCUSSION... THE BEST PRECIPITATION CHANCES AT WILL BE CONFINED TO SOUTHERN AND SOUTHEAST PORTIONS OF THE STATE...BUT THERE IS A SLIGHT CHANCE FOR A SHOWER/THUNDERSTORM SOUTH OF GILA BEND AND CASA GRANDE THAT COULD PUT OUT GUSTY DUSTY OUTFLOWS LATER THIS AFTERNOON AND EVENING...SOME OF THE WINDS/DUST HAVE THE POTENTIAL TO MAKE IT INTO THE GREATER PHOENIX AREA...MAYBE SETTING OFF AN ISOLATED STORM. THE CLOSE PROXIMITY OF THESE STORMS WILL ONCE AGAIN SPEW OUT MOIST OUTFLOWS AND SPREAD DEBRIS CLOUDS OVER THE REGION OVERNIGHT SO OVERNIGHT LOWS WILL CONTINUE TO HOVER IN THE MID 80S IN THE WARMER URBAN AREAS. TUESDAY AND WEDNESDAY...STEERING FLOWS TAKE ON AN EASTERLY COMPONENT AND CHANCES FOR PRECIPITATION EVEN FOR THE LOWER DESERTS MARKEDLY INCREASES. THE INVERTED TROF/UPPER LEVEL LOW OVER SONORA MEXICO AND THE GULF OF CALIFORNIA FINALLY WORKS AROUND THE WESTERN PERIPHERY OF THE HIGH AND IS DRAWN NORTHWARD IN THE FLOW ACROSS ARIZONA. THIS FEATURE WILL BE A SIGNIFICANT TRIGGER FOR WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY GIVEN THE SIGNIFICANT AMOUNT OF MOISTURE PROGGED TO BE IN PLACE. STORM ACTIVITY IS EXPECTED TO PICK UP TUESDAY AFTERNOON OVER SOUTH-CENTRAL ARIZONA AND EXPAND WESTWARD TO THE LOWER COLORADO RIVER VALLEY WITH TIME...POSSIBLY CONTINUING LATE INTO THE EVENING AND WEDNESDAY MORNING. RAIN-COOLED AIR AND CONSIDERABLE CLOUD COVER WILL KEEP DAYTIME TEMPERATURES MUCH COOLER WEDNESDAY ACROSS OUR ARIZONA ZONES -- IN THE 90S -- WITH WARMER TEMPERATURES CLOSER TO 100 DEGREES OVER SOUTHEAST CALIFORNIA. IF THE PEAK STORM ACTIVITY HAPPENS TUESDAY EVENING...PRECIPITATION CHANCES WEDNESDAY AFTERNOON COULD BE LESS THAN CURRENTLY FORECAST AS THE ATMOSPHERE WOULD BE WORKED OVER AND TOO STABLE TO SUPPORT CONVECTION. THURSDAY THROUGH SUNDAY...GFS AND ECMWF SHOW A DECLINE IN MOISTURE FROM WEST TO EAST THURSDAY AND FRIDAY BUT NOT SO MUCH AS TO REMOVE THE SLIGHT CHANCES OVER SOUTH-CENTRAL ARIZONA. MODIFIED PREVIOUS FORECAST BY PULLING POPS FROM SOUTHWEST ARIZONA THURSDAY AND FRIDAY. MEANWHILE...HIGH TEMPERATURES CLIMB BACK TO NORMAL RANGE. NEXT WEEKEND...MODELS ARE INDICATING ANOTHER UPPER LOW/PV MAX MAY BE A PLAYER. SO...KEPT SLIGHT CHANCES GOING OVER THE ARIZONA ZONES EXPANDING INTO SOUTHWEST ARIZONA && .AVIATION... SOUTHEAST CALIFORNIA...SOUTHWEST AND SOUTH CENTRAL ARIZONA INCLUDING KIPL...KBLH...KPHX...KIWA AND KSDL... ELEVATED WEST WINDS WILL PERSIST THROUGH AT LEAST MIDNIGHT LOCAL/06Z THIS EVENING FOR THE PHOENIX AREA TERMINALS WITH INCREASING MID LEVEL SCT-BKN DECKS AOA 20KFT. WINDS WILL BECOME MORE DIURNAL IN NATURE TOWARD SUNRISE. FOR THE WESTERN TAF SITES OF KIPL AND KBLH...SOUTHERLY WINDS WILL CONTINUE WITH MOSTLY CLEAR SKIES THROUGH TUESDAY MORNING. CONVECTIVE ACTIVITY EXPECTED TO BE MORE WIDESPREAD TUESDAY AFTN AND EVENING...POTENTIALLY IMPACTING THE PHX TERMINALS WITH DUST AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... DEEP MONSOONAL MOISTURE WILL PERSIST ACROSS CENTRAL AND EASTERN AZ INTO EARLY NEXT WEEK. PRECIPITATION WILL MAINLY BE FOCUSED IN THE HIGHER TERRAIN...THOUGH RAIN CHANCES WILL BE HIGHER THAN AVERAGE FOR THE LOWER DESERTS AS WELL. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING AND BRIEF GUSTY WINDS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...NOLTE/MEYERS/AJ AVIATION...NOLTE FIRE WEATHER...HIRSCH
Hazardous weather outlook, Jul 2, 6:50 AM MST, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 650 AM MST MON JUL 2 2012 AZZ022-023-027-028-031400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 650 AM MST MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPSWING IN MOISTURE OVER ARIZONA BEGINS TODAY WITH A VERY SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA. AREAS OF BLOWING DUST WOULD BE THE MAIN HAZARD...IN ADDITION TO THE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STORM CHANCES INCREASE FOR TUESDAY AND WEDNESDAY. STORMS THAT MANAGE TO FORM ON TUESDAY WILL BE CAPABLE OF BOTH STRONG WINDS AND LOCALLY HEAVY RAIN. FOR THE STRONGER STORMS ON WEDNESDAY THE MAIN HAZARD WILL BE HEAVY RAIN. STORM CHANCES WILL DECLINE THURSDAY BUT LINGER THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES. AZZ024-031400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 650 AM MST MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. AN UPSWING IN MOISTURE OVER ARIZONA BEGINS TODAY WITH A SLIGHT CHANCE OF THUNDERSTORMS. LOCALIZED STRONG WINDS WOULD BE THE MAIN HAZARD...IN ADDITION TO THE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STORM CHANCES INCREASE FOR TUESDAY AND WEDNESDAY. STORMS THAT MANAGE TO FORM ON TUESDAY WILL BE CAPABLE OF BOTH STRONG WINDS AND LOCALLY HEAVY RAIN. FOR THE STRONGER STORMS ON WEDNESDAY THE MAIN HAZARD WILL BE HEAVY RAIN. STORM CHANCES WILL DECLINE THURSDAY BUT LINGER THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES. AZZ020-021-025-026-CAZ030>033-031400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 650 AM MST MON JUL 2 2012 /650 AM PDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF BLOWING DUST MAY AFFECT PORTIONS OF YUMA COUNTY TODAY DUE TO THE POTENTIAL FOR THUNDERSTORMS OVER WESTERN PIMA COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES DEVELOP OVER SOUTHWEST ARIZONA TUESDAY AND EXPAND INTO SOUTHEAST CALIFORNIA WEDNESDAY. STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS...BLOWING DUST...AND LOCALLY HEAVY RAIN. STORM CHANCES DISSIPATE THURSDAY AND FRIDAY BUT RETURN TO SOUTHWEST ARIZONA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Flash Flood Watches in Arizona, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.